JOHN A. KASTOR, M.D.; PETER M. YURCHAK, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
There is no agent in the pharmacopeia so useful, yet so potentially hazardous, as digitalis. Lifesaving to thousands with heart failure, it has been life-ending to countless others in whom signs of toxicity went unrecognized.
Physicians have become increasingly aware in recent years of the symptoms and electrocardiographic signs of digitalis intoxication. This is due in part to detailed descriptions of certain characteristic digitalis-induced arrhythmias (1). Furthermore, there is growing recognition that the toxic dose is often not far removed from the therapeutic (2-4) and that certain patients are predisposed to the development of toxic manifestations. Some of
KASTOR JA, YURCHAK PM. Recognition of Digitalis Intoxication in the Presence of Atrial Fibrillation. Ann Intern Med. 1967;67:1045–1054. doi: https://doi.org/10.7326/0003-4819-67-5-1045
Download citation file:
Published: Ann Intern Med. 1967;67(5):1045-1054.
Cardiology, Emergency Medicine, Rhythm Disorders and Devices.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use